Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567021
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: A. V. Balakrishnan
Title: Applied functional analysis
Additional book information: Springer-Verlag, New York, Heidelberg, Berlin, 1976, vii + 309 pp., $19.80.

References [Enhancements On Off] (What's this?)

  • 1. David J. Aldous, A characterisation of Hilbert space using the central limit theorem, J. London Math. Soc. (2) 14 (1976), no. 2, 376–380. MR 443017,
  • 2. Karl J. Ȧström, Introduction to stochastic control theory, Mathematics in Science and Engineering, Vol. 70, Academic Press, New York-London, 1970. MR 0270799
  • 3. M. Athans, Towards a practical theory for distributed parameter Systems, IEEE Trans. Automatic Control, AC-15 (1970), 245-247.
  • 4. A. V. Balakrishnan, Introduction to optimization theory in a Hilbert space, Lecture Notes in Operations Research and Mathematical Systems, Vol. 42, Springer-Verlag, Berlin-New York, 1971. MR 0282278
  • 5. A. Bensoussan, Filtrage optimal des systèmes linéaires, Dunod, Paris, 1971.
  • 6. R. Brockett, Finite dimensional linear systems, Wiley, New York, 1970.
  • 7. M. S. Brodskiĭ, Triangular and Jordan representations of linear operators, American Mathematical Society, Providence, R.I., 1971. Translated from the Russian by J. M. Danskin; Translations of Mathematical Monographs, Vol. 32. MR 0322542
  • 8. Richard S. Bucy and Peter D. Joseph, Filtering for stochastic processes with applications to guidance, Interscience Tracts in Pure and Applied Mathematics, No. 23, Interscience Publishers John Wiley & Sons., Inc., New York-London-Sydey, 1968. MR 0267946
  • 9. Ruth Curtain, A survey of infinite-dimensional filtering, SIAM Rev. 17 (1975), 395–411. MR 406638,
  • 10. Nelson Dunford and Jacob T. Schwartz, Linear operators. Part II: Spectral theory. Self adjoint operators in Hilbert space, With the assistance of William G. Bade and Robert G. Bartle, Interscience Publishers John Wiley & Sons New York-London, 1963. MR 0188745
  • 11. Peter L. Falb, Infinite-dimensional filtering: The Kalman-Bucy filter in Hilbert space, Information and Control 11 (1967), 102–137. MR 226958
  • 12. J. William Helton, Systems with infinite-dimensional state space: the Hilbert space approach, Proc. IEEE 64 (1976), no. 1, 145–160. Recent trends in system theory. MR 0416694
  • 13. A. Jazwinski, Stochastic processes and filtering theory, Academic Press, New York, 1970.
  • 14. Thomas Kailath, A view of three decades of linear filtering theory, IEEE Trans. Inform. Theory IT-20 (1974), 146–181. MR 465437,
  • 15. J. Lindenstrauss and L. Tzafriri, On the complemented subspaces problem, Israel J. Math. 9 (1971), 263–269. MR 276734,
  • 16. Krzysztof Maurin, Methods of Hilbert spaces, Translated from the Polish by Andrzej Alexiewicz and Waclaw Zawadowski. Monografie Matematyczne, Tom 45, Państwowe Wydawnictwo Naukowe, Warsaw, 1967. MR 0223910
  • 17. T. McGarty, Stochastic systems and state estimation, Interscience, New York, 1974.
  • 18. Topics in operator theory, American Mathematical Society, Providence, R.I., 1974. Edited by C. Pearcy; Mathematical Surveys, No. 13. MR 0350446
  • 19. Béla Sz.-Nagy and Ciprian Foiaş, Harmonic analysis of operators on Hilbert space, Translated from the French and revised, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York; Akadémiai Kiadó, Budapest, 1970. MR 0275190

Review Information:

Reviewer: Richard B. Holmes
Journal: Bull. Amer. Math. Soc. 84 (1978), 65-71